Alert archive / North Carolina / Gale Warnings in 2015
Gale Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Feb 16, 2015, 4:27 AM EST. It took effect at Feb 16, 2015, 10:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2015, 4:27 AM EST (09:27 UTC)
- In effect from
- Feb 16, 2015, 10:00 PM EST
- Expired
- Feb 17, 2015, 9:34 AM EST
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
894 WHUS72 KILM 160927 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 427 AM EST MON FEB 16 2015 AMZ250-252-254-256-162100- /O.UPG.KILM.GL.A.0005.150217T0500Z-150217T1900Z/ /O.NEW.KILM.GL.W.0006.150217T0300Z-150217T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 427 AM EST MON FEB 16 2015 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 35 KT. GUSTS AROUND 40 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RJD
4 follow-up statements
467 WHUS72 KILM 162028 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 328 PM EST MON FEB 16 2015 AMZ250-252-254-256-170430- /O.CON.KILM.GL.W.0006.150217T0300Z-150217T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 328 PM EST MON FEB 16 2015 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WINDS...BECOMING SOUTHWEST 25 TO 35 KT. * SEAS...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 9
108 WHUS72 KILM 170210 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 910 PM EST MON FEB 16 2015 AMZ250-252-254-256-171100- /O.CON.KILM.GL.W.0006.150217T0300Z-150217T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 910 PM EST MON FEB 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...SOUTHEAST 10 TO 20 KT THIS EVENING...WILL VEER TO THE SOUTH AND SOUTHWEST BY MIDNIGHT. WIND SPEEDS WILL INCREASE TO 15 TO 25 KT NEAR SHORE...AND 25 TO 30 KT WITH GUSTS OVER 35 KT ACROSS THE OUTER WATERS AT 10 TO 20 NM OUT. THE HIGHER WINDS AND ASSOCIATED GUSTS WILL ESPECIALLY OCCUR ACROSS THE MILDER OCEAN WATERS WHERE SSTS WILL BE IN THE UPPER 50S TO AROUND 60. * SEAS...WILL BUILD TO THE 3 TO 6 FOOT RANGE NEAR SHORE OVERNIGHT INTO DAYLIGHT TUESDAY...AND 5 TO 9 FT ACROSS THE OUTER WATERS FROM 10 TO 20 NM OUT...AND POSSIBLY REACHING UP TO 10 FT ACROSS THE SHALLOW BATHYMETRY WATERS OF FRYING PAN SHOALS. DUE TO THE LIMITED FETCH...EXPECT DOMINATING PERIODS TO RANGE BETWEEN 3 AND 6 SECONDS...INDICATIVE OF A CHOPPY OCEAN SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DOUGH
387 WHUS72 KILM 170812 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 312 AM EST TUE FEB 17 2015 AMZ250-252-254-256-171700- /O.EXT.KILM.GL.W.0006.000000T0000Z-150217T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 312 AM EST TUE FEB 17 2015 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTHWEST TO WEST 25 TO 35 KT. GUSTS UP TO AROUND 40 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RJD
965 WHUS72 KILM 171434 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 934 AM EST TUE FEB 17 2015 AMZ254-256-172300- /O.CAN.KILM.GL.W.0006.000000T0000Z-150217T1700Z/ /O.NEW.KILM.SC.Y.0016.150217T1434Z-150217T2300Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 934 AM EST TUE FEB 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-172300- /O.CAN.KILM.GL.W.0006.000000T0000Z-150217T1700Z/ /O.NEW.KILM.SC.Y.0016.150217T1434Z-150218T0200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 934 AM EST TUE FEB 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Feb 16, 12:25 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 16, 12:25 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1225 AM EST MON FEB 16 2015
.SYNOPSIS...
A STORM SYSTEM WILL MOVE OUT OF THE GULF OF MEXICO ON MONDAY...
BRINGING A CHANCE OF RAIN...AND POSSIBLY A WINTRY MIX MONDAY NIGHT
INTO TUESDAY MORNING...MAINLY ACROSS NORTHWESTERN COUNTIES. RAIN IS
LIKELY FOR ALL AREAS TUESDAY. DRY AND COLD HIGH PRESSURE WILL FOLLOW
LATE WEDNESDAY THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 1115 PM SUNDAY...A 2ND SPS HAS BEEN ISSUED THIS MID-EVENING
TO ACCOUNT FOR THE THREAT OF WINTRY PCPN ACROSS THE ILM CWA LATE
MONDAY THRU EARLY TUE. AT THIS POINT...THE FA REMAINS
WATCH/WARNING CRITERIA. HAVE USED THE SPS AND HWO AS OUTLETS
HIGHLIGHTING THE WINTRY PCPN THREAT.
AS FOR THE REMAINDER OF THE OVERNIGHT...STILL LOOKING AT THIN HIGH
LEVEL MOISTURE PUSHING ACROSS THE FA INTO THE PRE-DAWN MON HRS.
HOWEVER...LATEST 11.3.9 IR CHANNEL INDICATES MID-LEVEL MOISTURE IS
AT OUR WESTERN DOORSTEPS. WILL CONTINUE THE INCREASE IN
CLOUDS...WITH OPACITY INCREASING DRAMATICALLY OVER OUR WESTERN CWA
TOWARD DAYBREAK MON. AT THIS TIME...KEPT MINS AS IS BUT IF THE
OPACITY CONTINUES THIS TREND...THEN MINS MAY NEED TO BE ADJUSTED
HIGHER AT THE NEXT UPDATE.
PREVIOUS DISCUSSION...............................................
AS OF 730 PM...HAVE SENT OUT AN SPS FOR THE MAJORITY...NORTHERN
4/5THS OF THE ILM CWA...TO ACCOUNT FOR THE POSSIBLE RECORD LOW
TEMPS TONIGHT FROM THIS ARCTIC AIRMASS ENTRENCHED ACROSS THE FA.
AND ALSO HIGHLIGHT THE OCCASIONAL SINGLE DIGIT WIND CHILLS...6 AND
ABOVE...FOR THE REMAINDER OF THIS EVENING AND OVERNIGHT.
LATEST SATELLITE IMAGERY...11-3.9 MICRON IR CHANNEL...INDICATES
HIGH LEVEL MOISTURE ALREADY STREAMING ACROSS THE FA. DO NOT EXPECT
THIS THIN HIGH CIRRUS TO IMPEDE ON TEMPS DROPPING THRU THIS EVENING
AND OVERNIGHT. THE MORE OPAQUE CI SHIELD ARRIVES TOWARD AND AFTER
SUNRISE MON. WINDS STAY ACTIVE THIS EVENING AND OVERNIGHT DUE TO A
PROGGED SEMI-TIGHTENED SFC PG THAT WILL RESULT IN A 3 TO 7 MPH
SUSTAINED WIND...WITH A FEW GUSTS APPROACHING 10 MPH ALONG THE
IMMEDIATE COAST.
PREVIOUS DISCUSSION...........................
AS OF 330 PM SUNDAY...TEMPERATURES ARE CREEPING UP INTO THE MID
30S UNDER SUNNY SKIES THIS AFTERNOON. WINDS REMAIN BREEZY AND
GUSTY FROM THE NORTHWEST AND WIND CHILL VALUES WILL NOT MAKE IT
OUT OF THE 20S FOR THE REMAINDER OF THE DAYLIGHT HOURS.
TEMPERATURES WILL RAPIDLY FALL WITH THE SUNSET.
ESSENTIALLY A TEMPERATURE FORECAST FOR THE NEAR TERM AS A FRIGID
AND VERY DRY ARCTIC AIRMASS BUILDS IN ACROSS THE EASTERN CAROLINAS.
MODEL SOUNDINGS INDICATE SOME MID AND UPPER CLOUD COVER MOVING IN
OVERNIGHT...WHICH WILL INHIBIT RADIATIONAL COOLING TO SOME EXTENT.
IT WILL BE VERY COLD IN ANY CASE...WITH MODEL CONSENSUS GIVING US
WIDESPREAD LOWS IN THE MID TO UPPER TEENS. THE CLOUD COVER AND A
MODEST AMOUNT OF MIXING WILL KEEP TEMPERATURES FROM DROPPING ANY
LOWER. EVEN IF CLOUD COVER DOES INHIBIT COOLING...WE ARE STILL
LOOKING AT RECORD OR NEAR-RECORD LOWS BEING FORECAST FOR THE
OVERNIGHT PERIOD. FOLLOWING ARE RECORD LOWS AND THE YEARS IN WHICH
THEY OCCURRED...FOLLOWED BY OUR FORECAST MINIMUM TEMPERATURE FOR
OVERNIGHT:
CITY RECORD LOW (YEAR) FORECAST LOW
WILMINGTON NC 17F (1905) 16F
FLORENCE SC 17F (1991) 17F
NORTH MYRTLE BEACH 19F (1991) 19F
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 330 PM SUNDAY...COMPLEX WEATHER SYSTEM REMAINS THE PRIMARY
CONCERN FOR THE SHORT TERM. LOW PRESSURE WILL BE EMERGING FROM THE
GULF OF MEXICO MONDAY MORNING...AND WILL RACE QUICKLY TO THE
E/NE...TAKING UP A POSITION OFF THE OUTER BANKS OF NC BY TUESDAY
MORNING. THIS LOW TRACK BRINGS THE CENTER NEARLY OVERHEAD THE ILM
CWA...BISECTING IT REALLY...AND PRODUCES A VERY DIFFICULT FORECAST
WHICH HINGES ON A DIFFERENCE OF ONLY TENS-OF-MILES IN THE LOW TRACK.
FIRST THING TO NOTE IS THAT THE GUIDANCE HAS TRENDED MUCH WARMER
WITH ITS SOLUTION. THE REASON FOR THIS IS THAT YESTERDAY TWO
DISTINCT SHORTWAVES WERE EXPECTED TO MOVE ACROSS THE AREA...THE
LATTER OF WHICH WOULD CAPTURE THE BAJA CLOSED UPPER LOW AND EJECT
ITS ACROSS THE SOUTHERN TIER. THIS IS NOW NO LONGER THE CASE...WITH
ONE MORE ROBUST SHORTWAVE CAPTURING THE BAJA LOW. THIS DRIVES
DOWNSTREAM RIDGING ACROSS THE SOUTHEAST...WHICH ACTS TO BETTER ERODE
THE SURFACE WEDGE AND CAUSE THE MORE NORTHERN TRACK FOR THE SURFACE
LOW. STILL BELIEVE THE GUIDANCE MAY BE A BIT TOO FAR NORTH WITH ITS
SOLUTION JUST DUE TO THE INCREDIBLY STRONG COLD/DRY AIRMASS AHEAD OF
IT...BUT EITHER WAY THE THREAT FOR WINTRY PRECIP HAS DECREASED
ACROSS THE CWA.
AS THE LOW APPROACHES FROM THE SW...ISENTROPIC LIFT WILL INCREASE
THROUGH THE EVENING CAUSING THE COLUMN TO SLOWLY SATURATE.
INITIALLY...THE SOUNDINGS ARE ALL SUB-FREEZING...BUT THE
STRENGTHENING WAA ON THE LLJ WILL QUICKLY DEVELOP A WARM NOSE MONDAY
NIGHT. A VERY BRIEF PERIOD OF SN/IP IS POSSIBLE MONDAY EVENING
ACROSS MUCH OF THE CWA...BUT ACCUMULATION IS NOT EXPECTED.
THEREAFTER...THE FORECAST BECOMES QUITE TOUGH...AS LOCATIONS ALONG
AND SOUTH OF THE LOW TRACK WILL BECOME ALL RAIN...WHILE REGIONS
NORTH WILL HOLD ON TO SUB-FREEZING WET BULB TEMPS AND THUS FREEZING
RAIN. ALL AVAILABLE GUIDANCE CURRENTLY SUGGESTS THE ENTIRE CWA WILL
TRANSITION TO RAIN EARLY IN THE OVERNIGHT PERIOD...BUT A VERY SHARP
GRADIENT IN WET-BULB TEMPERATURES (ABOUT 30F ACROSS THE CWA) WILL
MAKE FOR A FINE LINE BETWEEN R AND ZR. AS THE LOW BEGINS TO PULL
OFFSHORE MONDAY NIGHT...COLD AIR FUNNELING IN BEHIND THE STORM
COMBINED WITH THE ISALLOBARIC COMPONENT...ALBEIT WEAK...OF THE WIND
INTO THE LOW WILL CAUSE TEMPS TO CRASH SLOWLY FROM NW TO SE.
THUS...ZR WILL RE-DEVELOP LATE MONDAY NIGHT INTO TUESDAY
MORNING...BUT MOSTLY ALONG AND WEST FROM BURGAW...TO WHITEVILLE...TO
HARTSVILLE.
ALONG AND WEST OF THIS LINE...A FEW HUNDREDTHS OF AN INCH OF
ACCRETION IS EXPECTED...WITH MAYBE A BIT OVER ONE-TENTH IN THE FAR
NW TOWNS FROM MARLBORO TO LUMBERTON. WHILE THIS WOULD REQUIRE A
WINTER WEATHER ADVISORY...THERE IS NOT ENOUGH
CONFIDENCE...ESPECIALLY WITH THE CONTINUED WARMING TREND...TO ISSUE
ANY STATEMENTS AT THIS TIME. LOCATIONS SE OF THE AFOREMENTIONED LINE
WILL REMAIN RAIN THROUGH THE EVENT.
TUESDAY AFTN/TUESDAY NIGHT PRECIP WILL WANE QUICKLY AS DRY ADVECTION
OCCURS FROM THE NW. FORECAST SOUNDINGS SUGGESTS TEMPS CRASHING BACK
TOWARDS FREEZING ALL THE WAY TO THE COAST WHILE SOME COLUMN
SATURATION PERSISTS...BUT HAVE SEEN NUMEROUS TIMES THAT COLD AIR
CHASING THE MOISTURE ALMOST NEVER PRODUCES WINTRY PRECIP LOCALLY.
THEREFORE...HAVE KEPT ONLY LIGHT RAIN/DRIZZLE INTO TUESDAY EVENING
BEFORE DRYING OUT TUESDAY NIGHT.
TEMPS THROUGH THE PERIOD WILL REMAIN WELL BELOW NORMAL...AND THE
HIGHEST TEMPS ACROSS PORTIONS OF THE CWA MAY ACTUALLY OCCUR MONDAY
NIGHT AHEAD OF THE LOW PRESSURE SYSTEM. DAYTIME HIGHS MONDAY WILL
STRUGGLE ONLY INTO THE MID 30S NORTH...LOW 40S SOUTH. HIGHS ON
TUESDAY WILL BE REACHED EARLY IN THE DAY...RISING TOWARDS 50 ALONG
THE COAST BUT ONLY UPR 30S WELL INLAND...BEFORE FALLING THROUGH THE
AFTN. MINS MONDAY NIGHT HAVE THE HIGHEST BUST POTENTIAL...AS THEY
WILL LIKELY OCCUR RIGHT AT SUNSET ACROSS THE SOUTHERN HALF OF THE
CWA...BEFORE RISING THROUGH THE NIGHT...AND LOWS WILL RANGE FROM THE
MID 20S WELL NW TO THE LOW 40S SE. MORE TYPICAL NOCTURNAL COOLING
FOR TUESDAY NIGHT...WITH LOWS DROPPING INTO THE UPPER 20S/LOW 30S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...A DEEP CYCLONIC FLOW WILL DOMINATE THE FIRST
PART OF THE EXTENDED WITH ARCTIC HIGH PRESSURE MOVING FROM THE
CENTRAL PART OF THE COUNTRY TO OFF THE NORTHEAST COAST FROM LATE
WEDNESDAY THROUGH SATURDAY. STRICTLY A TEMPERATURE FORECAST FOR THIS
TIME AND FEW ADJUSTMENTS WERE NECESSARY.
WITH SIMILAR THERMAL PROFILES THAT WE ARE EXPERIENCING TODAY
EXPECTED THURSDAY HIGH AND LOW TEMPERATURES SHOULD BE ABOUT THE SAME
AS TODAY. FRIDAY MORNING SHOULD BE THE COLDEST WITH SOME LOWER TEENS
EXPECTED ACROSS THE NORTHWEST AREAS AND MIDDLE TO UPPER TEENS
ELSEWHERE. THIS AS RADIATIONAL CONDITIONS WILL BE MORE CONDUCIVE. A
DELIBERATE RETURN FLOW BEGINS SATURDAY BUT MOISTURE RECOVERY WILL BE
SLOW AS THE STARTING POINT IS VERY LOW WITH THE ARCTIC AIRMASS AND
WIND TRAJECTORY OFF THE ATLANTIC ISNT IDEAL. LOWERED POPS FOR
SATURDAY WITH SLIGHTLY HIGH VALUES FOR SUNDAY. TEMPERATURES RECOVER
AS WELL AND MAY APPROACH CLIMATOLOGY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...VFR IS EXPECTED OVERNIGHT INTO THE EARLY MORNING
HOURS...WITH CONDITIONS THEN DETERIORATING TO TO MVFR/IFR WITH
INCREASING CHANCES FOR A MIXTURE OF RAIN AND FROZEN PRECIPITATION
INTO MONDAY AFTERNOON/EVENING AS A LOW PRESSURE SYSTEM NEARS THE
FORECAST AREA.
VFR WILL PREVAIL THROUGH THE OVERNIGHT HOURS WITH NORTHERLY WINDS
AND HIGH CLOUD COVERAGE INCREASING. THE MORNING HOURS WILL REMAIN
FAIRLY QUIET AS VFR PREVAILS AND WINDS BECOME NORTHEASTERLY AOB 10
KTS. INTO THE AFTERNOON HOURS...MID CLOUDS BEGIN TO INCREASE AND
WINDS BECOME EAST-NORTHEASTERLY WITH GUSTS UP TO 15 KTS POSSIBLE
THROUGH THE REST OF THE PERIOD.
AS FOR PRECIPITATION...PRECIP-TYPE CONTINUES TO REMAIN UNCERTAIN AS
A COMPLEX STORM SYSTEM MOVES INTO THE CAROLINAS. ATTM...HAVE DECIDED
TO HIGHLIGHT POSSIBILITY OF SNOW/ICE PELLETS TO BEGIN IN THE
AFTERNOON HOURS...WITH WARMER TEMPERATURES ALLOWING FOR
PRECIPITATION TO THEN TRANSITION TO ALL RAIN BY LATE AFTERNOON...
CONTINUING INTO THE EVENING HOURS. WILL NOTE...ANY CHANGE IN THE
STORM TRACK COULD ALTER WINTRY PRECIP CHANCES. LOWER CIGS WILL BEGIN
TO INFILTRATE AS WELL...ALLOWING FOR AREAS OF MVFR TO DEVELOP. INTO
THE EVENING HOURS...LOWER CIGS WILL MOVE IN WITH IFR POSSIBLE
TOWARDS THE END OF THE PERIOD...WITH GUSTY WINDS POSSIBLE INLAND.
EXTENDED OUTLOOK...RAIN/MVFR/IFR INTO MID-DAY TUESDAY POSSIBLE...
WITH A SLIGHT CHANCE OF WINTER PRECIPITATION INLAND TERMINALS.
OTHERWISE EXPECT VFR THROUGH THE EXTENDED PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1115 PM SUNDAY...NO CHANGES NEEDED FOR THE LATE EVENING
UPDATE.
PREVIOUS DISCUSSION.............................................
AS OF 745 PM SUNDAY...NOT A NORMAL TIME FOR ISSUING A GALE WATCH
BUT ENOUGH 00Z GUIDANCE HAS WORKED IN TO ALLOW US TO ISSUE A GALE
WATCH FOR ALL ILM WATERS FOR THE MON NIGHT INTO TUE TIME PERIOD.
SFC LOW TO INTENSIFY TO POSSIBLY AS LOW AS 1000 MB AS IT TRAVERSES
THE LOCAL WATERS MON NIGHT INTO TUE BEFORE EXITING THE LOCAL
WATERS LATE TUE. WAA WINDS ACROSS THE COOL ILM SHELF WATERS WILL
INITIALLY BE DIFFICULT TO MIX DOWN TO THE COOL OCEAN SFC MON AFTN
AND EARLY EVENING...HOWEVER AS THE SFC PG TIGHTENS IN RESPONSE TO
THE DEEPENING LOW...WAA SW WINDS SHOULD ATLEAST INCREASE TO 20 TO
30 KT WITH SOME GUSTS TO GALE FORCE. THIS ESPECIALLY TRUE ACROSS
THE OUTER WATERS OFF CAPE FEAR WHERE SSTS ARE IN THE UPPER 50S
ALLOWING FOR JUST ENOUGH MIXING TO THE OCEAN SFC TO OCCUR. THIS
WILL ALSO LINE UP WELL WITH OUR SISTER OFFICES AND OPC.
AS FOR THE MID EVENING AND OVERNIGHT UPDATE...WINDS WILL VEER FROM
THE NW TO NNW TO NNE OVERNIGHT AS THE SFC RIDGING RE-ALIGNS
ACROSS THE ILM AREA WATERS. THE SFC PG WILL RELAX-SOME
OVERNIGHT...ALLOWING WINDS TO DIMINISH TO 10 TO 15 KT WITH FEW
GUSTS UP TO 20 KT ESPECIALLY THE OUTER WATERS OFF CAPE FEAR AND
THE MOUTH OF WINYAH BAY. SIGNIFICANT SEAS WILL SUBSIDE TO 1 TO 3
FT...LOWEST ALONG THE IMMEDIATE COAST...AND HIGHEST...UP TO 4
FT...OUTER WATERS OFF CAPE FEAR. OFFSHORE WIND TRAJECTORY AND
LIMITED FETCH TO RESULT IN WIND DRIVEN WAVES AT 3 TO 5 SECOND
PERIODS.
PREVIOUS DISCUSSION.........................
AS OF 330 PM SUNDAY...LATEST OBS SHOW SMALL CRAFT ADVISORY
CONDITIONS NO LONGER PRESENT OVER OUR WATERS SO HAVE CANCELED THE
PRODUCT IN FAVOR OF SCEC HEADLINES FOR OUR NC MARINE ZONES. LATEST
OBS SHOW NW WINDS OF 15 TO 20 KTS WITH GUSTS BETWEEN 20 AND 25 KTS
AND 2 TO 5 FT SEAS. CONDITIONS WILL GRADUALLY IMPROVE OVERNIGHT AS A
COLD AND DRY HIGH PRESSURE SYSTEM PASSES NORTH OF THE WATERS. WINDS
WILL DROP TO THE 10 TO 15 KT RANGE WITH GUSTS UP AROUND 20
KTS...WITH SEAS OF 2 TO 4 FT.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 330 PM SUNDAY...LOW PRESSURE APPROACHING FROM THE SW WILL MOVE
NEARLY DIRECTLY OVER THE WATERS MONDAY NIGHT...BEFORE STRENGTHENING
AND LIFTING TO THE NE ON TUESDAY. THIS WILL CREATE MANY DIFFERENT
WIND DIRECTIONS THROUGH THE PERIOD. INITIALLY...NORTH WINDS AT 10-15
KTS WILL VEER TO THE EAST MONDAY EVENING...AND THEN INCREASE IN
SPEED AS THE LOW PRESSURE APPROACHES. THESE WINDS WILL VEER
FURTHER...ALL THE WAY AROUND TO THE SW LATE MONDAY NIGHT...AND THE
HIGHEST WIND SPEEDS ARE EXPECTED DURING THIS TIME...REACHING 15-25
KTS. AS THE LOW MOVES OFFSHORE BY TUESDAY MORNING...NW WINDS WILL
DEVELOP BEHIND IT AND EASE THROUGH TUESDAY FROM 15-20 KTS EARLY...TO
10-15 KTS LATE. HIGHEST SEAS ARE EXPECTED MONDAY NIGHT WITH THE
STRONGEST SW WINDS...AND WAVE HEIGHTS WILL REACH 6-9 FT MONDAY
NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED MONDAY EVE
THROUGH TUESDAY AFTN...WITH MUCH LOWER SEAS BOOKENDING THIS SCA.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...YET ANOTHER ARCTIC COLD FRONT POWERS ACROSS
THE WATERS WEDNESDAY WITH STRONG COLD AIR ADVECTION ENSUING.
CERTAINLY A SMALL CRAFT ADVISORY WILL BE NECESSARY WITH THE
POSSIBILITY OF GALES. THURSDAY THE WINDS WILL CONTINUE TO PERSIST IN
A RANGE OF 15-20 KNOTS OUT OF THE NORTHWEST. FRIDAY SHOULD SEE SOME
MODERATION IN WIND SPEEDS DOWN TO 10-15 KNOTS WITH A SLIGHT TURN TO
THE NORTHEAST. SIGNIFICANT SEAS WILL SEEM A LITTLE MEASURED WHEN
COMPARED TO THE WIND SPEEDS BUT WITH A PERSISTENT NORTHWEST
TRAJECTORY...THE HIGHER VALUES WILL BE RELEGATED TO WELL OFFSHORE.
THERE MAY BE A PERIOD OF 4-6 FEET ACROSS THE OUTER WATERS LATE
WEDNESDAY BUT OTHER THAN THAT 2-5 FEET WILL SUFFICE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON
FOR AMZ250-252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...DCH/REK
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...SGL/RJDHazardous weather outlook, Feb 15, 9:12 PM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 912 PM EST SUN FEB 15 2015 NCZ106>110-SCZ039-053>056-170215- COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 912 PM EST SUN FEB 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. DANGEROUS WIND CHILLS...FROM 6 DEGREES AND HIGHER...WILL OCCUR THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN...AT TIMES MIXED WITH LIGHT SLEET AND FREEZING RAIN...IS POSSIBLE MONDAY NIGHT. A TRACE OF ICE ACCUMULATION IS POSSIBLE. LOW RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT MONDAY AFTERNOON WILL ENHANCE FIRE GROWTH POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-170215- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 912 PM EST SUN FEB 15 2015 ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH TUESDAY...ALONG WITH OCCASIONAL GALE FORCE GUSTS...ESPECIALLY THE OUTER WATERS OFF CAPE FEAR. SMALL CRAFT ADVISORY CONDITIONS...WITH GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105-SCZ032-033-170215- COLUMBUS-INLAND PENDER-FLORENCE-MARION- 912 PM EST SUN FEB 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. DANGEROUS WIND CHILLS...FROM 6 DEGREES AND HIGHER...WILL OCCUR THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN...AT TIMES MIXED WITH SLEET...SNOW...AND FREEZING RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY. A TRACE OF ICE ACCUMULATION IS EXPECTED. LOW RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT MONDAY AFTERNOON WILL ENHANCE FIRE GROWTH POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-SCZ017-023-024-170215- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON- 912 PM EST SUN FEB 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. DANGEROUS WIND CHILLS...FROM 6 DEGREES AND HIGHER...WILL OCCUR THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND FREEZING RAIN ARE EXPECTED MONDAY NIGHT INTO TUESDAY. SOME AREAS MAY SEE AROUND ONE-TENTH OF AN INCH OF ICE ACCUMULATION. LOW RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT MONDAY AFTERNOON WILL ENHANCE FIRE GROWTH POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:01 PM EST | Gale Watch | ILM | 6 hr | |
| Feb 16, 3:28 AM EST | Winter Weather Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 32 hr |
Nearby
Gale Warnings in North Carolina, 2015Every gale warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.